Informative Article | Aerospace Engineering | Bulgaria | Volume 9 Issue 1, January 2020
Heparin-Induced Thrombocytopenia in Cardiac Surgery
Dr. Boryana Mihalkova, Dr. Lyubomir Bakalivanov, Maria Atanassova
Heparin is the most commonly used anticoagulant in the treatment of cardiac surgery patients. It is a preferred anticoagulant because of its ease of control by tracking patient-thromboplastin time and the presence of an antidote, Protamine. In addition to the increased risk of bleeding, the use of heparin can lead to a potentially life-threatening condition - heparin-induced thrombocytopenia (HIT). HIT is of two main types - type I HIT of non-immune genesis (also known as heparin-associated thrombocytopenia (HAT)) and type II HIT (a condition of immune genesis, whereby HIT is caused by antibodies that recognize platelet factor 4 (PF4) complexes. and heparin). HIT leads to a state of hypercoagulation, high risk of arterial and venous thrombosis and death. HIT is associated with increased morbidity and mortality rates, higher costs and significantly prolongs hospital stay. Cardiac surgery and resuscitation patients are a risk group for the development of HIT. The diagnosis of HIT in most cases is difficult, but once made, leads to a significant change in the patient's diagnostic and treatment plan and the forthcoming surgical interventions.
Keywords: Heparin-induced thrombocytopenia type II, Cardiac surgery, Cardiac anesthesia
Edition: Volume 9 Issue 1, January 2020
Pages: 1866 - 1872
How to Cite this Article?
Dr. Boryana Mihalkova, Dr. Lyubomir Bakalivanov, Maria Atanassova, "Heparin-Induced Thrombocytopenia in Cardiac Surgery", International Journal of Science and Research (IJSR), https://www.ijsr.net/search_index_results_paperid.php?id=ART20204482, Volume 9 Issue 1, January 2020, 1866 - 1872
16 PDF Views | 17 PDF Downloads
Video Lecture of Above Article is Not Available Yet
You be the First to Request! Press the Button below!